U.S. doctors online nowAsk doctors free
Blooming Grove, TX
A 27-year-old female asked:

Started 50mg zoloft (sertraline) this am. now sick to stomach, neck and head hurt, stomach hurts sweating and feeling dehydrated..helpful hints to feel better??

2 doctor answers4 doctors weighed in
Dr. Steven Reidbord
Psychiatry 38 years experience
Some ideas...: Consider: 1. Starting at lower dose, e.g., 25mg daily for a few days, then 50. 2. Take with food. 3. Drink plenty of water. 4. Hang in there, as these side-effects usually ease up in a couple days (but not always). 5. Talk to your prescribing doctor; he or she may have other suggestions. Hope you feel better soon.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Meredith Moroff
Psychiatry 22 years experience
Yes: Tomorrow morning start with 1/2 a tablet instead. You are obviously extra sensitive to the early side effects of the med. They DO pass, but it's more comfortable to extend the taper longer. Take 25mg for a few days until it feels like nothing, THEN move up to the 50mg. Keep track of what you've done, and be sure to provide your doc with a copy. Tylenol for headache and fluids good too. Be well
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Apr 17, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.